Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Women's Health

Confused-Worried

09/18/2009

Question:

I am currently on the nuva ring. My doctor said it was ok if i need to skip a period to just insert a new ring after 3 weeks. so that is what i did..essentially skipping my period. it is the 16 of the month,and if i did not skip my period i would have stopped my period on the 4 of the this month. but for the past week and a half i have been spotting from light to heavy and from brown discharge to a deep red. is this normal...i feel that this is lasting to long? what should i do?

Answer:

This is likely just a side effect of continuous usage of the ring. It is common to have spotting with continuous use of hormonal contraceptives. You can either just continue with the ring. The spotting will likely stop within a week. If it does not, call your physician.

For more information:

Go to the Women's Health health topic, where you can:

Response by:

Lisa M Keder, MD, MPH Lisa M Keder, MD, MPH
Clinical Associate Professor of Obstetrics & Gynecology
College of Medicine
The Ohio State University